Jagadamma M.G. Nair, MD; Rita Bellevue, MD; Maud Bertoni, MD; Harvey Dosik, MD
Immune thrombocytopenia has been reported with increased incidence in high-risk persons such as intravenous drug addicts and homosexual men who have serologic evidence of infection with human immunodeficiency virus (HIV). Thrombotic thrombocytopenic purpura, generally regarded as a rare disorder, has also been seen in association with exposure to HIV. Two patients had classical symptoms and laboratory findings of thrombotic thrombocytopenic purpura and the acquired immunodeficiency syndrome (AIDS)-related complex. Both patients belong to high-risk groups. They were treated with conventional therapy for thrombotic thrombocytopenic purpura and followed for 3 months. Their response to treatment was no different from that of other groups of patients with this syndrome. This article alerts physicians to the possible association of thrombotic thrombocytopenic purpura, AIDS, and AIDS-related complex.
Learn more about subscription options.
Register Now for a free account.
Nair JM, Bellevue R, Bertoni M, Dosik H. Thrombotic Thrombocytopenic Purpura in Patients with the Acquired Immunodeficiency Syndrome (AIDS)-Related Complex: A Report of Two Cases. Ann Intern Med. 1988;109:209–212. doi: 10.7326/0003-4819-109-3-209
Download citation file:
Published: Ann Intern Med. 1988;109(3):209-212.
HIV, Infectious Disease.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only